Tohoku Mathematical Journal

Codimension one locally free actions of solvable Lie groups

Aiko Yamakawa and Nobuo Tsuchiya

Full-text: Open access

Abstract

Let $G$ be a non-unimodular solvable Lie group which is a semidirect product of $R^m$ and $R^n$. We consider a codimension one locally free volume preserving action of $G$ on a closed manifold. It is shown that, under some conditions on the group $G$, such an action is homogeneous. It is also shown that such a group $G$ has a homogeneous action if and only if the structure constants of $G$ satisfy certain algebraic conditions.

Article information

Source
Tohoku Math. J. (2), Volume 53, Number 2 (2001), 241-263.

Dates
First available in Project Euclid: 3 May 2007

Permanent link to this document
https://projecteuclid.org/euclid.tmj/1178207480

Digital Object Identifier
doi:10.2748/tmj/1178207480

Mathematical Reviews number (MathSciNet)
MR1829980

Zentralblatt MATH identifier
1007.37014

Subjects
Primary: 37C85: Dynamics of group actions other than Z and R, and foliations [See mainly 22Fxx, and also 57R30, 57Sxx]
Secondary: 22F30: Homogeneous spaces {For general actions on manifolds or preserving geometrical structures, see 57M60, 57Sxx; for discrete subgroups of Lie groups, see especially 22E40}

Citation

Yamakawa, Aiko; Tsuchiya, Nobuo. Codimension one locally free actions of solvable Lie groups. Tohoku Math. J. (2) 53 (2001), no. 2, 241--263. doi:10.2748/tmj/1178207480. https://projecteuclid.org/euclid.tmj/1178207480


Export citation

References

  • [1] M. BELLIART, Actions de groupes de Lie sur les varietes compactes, Thesis, Universite de Valenciennes et du Hainaut-Cambresis, 1995.
  • [2] M. BELLIART AND O. BIREMBAUX, Actions localement libres de groupes resolubles, Ann. Inst. Fourier 4 (1994), 1519-1537.
  • [3] N. BOURBAKI, Algebra II, Elements of Mathematics, Springer-Verlag, Berlin-Heidelberg-New York, 1988
  • [4] A. FROLICH AND M. J. TAYLOR, Algebraic number theory, Cambridge Stud. Adv. Math. 27, Cambridg Univ. Press, Cambridge, 1991.
  • [5] E. GHYS, Actions localement libres du groupe affine, Invent.Math. 82 (1985), 479-526
  • [6] E. GHYS AND A. VERJOVSKY, Locally free holomorphic actions of the complex affine group, Proceeding of geometric study of foliations, 201-217, World Scientific, Singapore, 1994.
  • [7] C. GODBILLON, Feuilletages, Progr. Math. 98, Birkhauser Verlag, Basel-Boston-Berlin, 1991
  • [8] G. HECTOR, E. GHYS AND Y. MORIYAMA, On codimension one nilfoliations and a theorem of Malcev, Topology 28 (1989), 197-210.
  • [9] M. W. HIRSH, C. C. PUGH AND M. SHUB, Invariantmanifolds, Lecture Notes in Math. 583, Springer-Verlag, Berlin-Heidelberg-New York, 1977.
  • [10] A. KIRILLOV, Elements of the Theory of Representations, Grundlehren Math. Wiss. 20, Springer-Verlag, Berlin-Heidelberg-New York, 1976.
  • [11] G. D. MOSTOW, Representative functions on discrete groups and solvable arithmetic subgroups, Amer. J. Math. 92 (1970), 1-32.
  • [12] A. L. ONISHCHIK AND E. B. VINBERG, Lie groups and Lie algebras III, Encyclopaedia Math. Sci. 41, Springer-Verlag, Berlin-Heidelberg-New York, 1994.
  • [13] M. S. RAGHUNATHAN, Discrete subgroups of Lie groups, Ergeb. Math. Grenzgeb. 68, Springer-Verlag, Berlin-Heidelberg-New York, 1972.
  • [14] A. YAMAKAWA, Equivalence classes of codimension one locally free actions of ^-product of A+(R), IC Math. Preprint series, 2 (1998).